# SDR CALA2024111901192

- Difficulty date: November 15, 2024
- Submitted: November 19, 2024
- Operation: Air carrier
- Aircraft: N37506
- Make and model: Boeing 737-9
- Aircraft serial: 43432
- Aircraft time: 15,060 hours, 5,090 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Hydraulic System
- Condition: Leaking
- Location: Zone 400
- Part time: 6 hours, 53 cycles
- Stage of operation: LD
- How discovered: O
- Nature of condition: K, B, J
- Precautionary procedure: A

## Discrepancy

HYD SYS B ELEC/ENG FAIL COMPLETE LOSS OF HYD SYS B. FOLLOWED QRH . FLT CNT L SYS B LGT/FEEL DIFF.DEBRIEF: PILOTS WERE TO BE ACCOMPLISHING AN ETOPS VERIFICATION F LIGHT. FLIGHT STARTED NORMAL, AT 15,000' ENGINE 2 EDP LIGHT CAME ON PILTS RAN QRH AND SHUTDOWN ENGINE 2 EDP. BLEED PRESSURE JUM PED TO 106 PSI, GOT THE APPROVAL TO CONTINUE ASCENT TO 34,000'. AT 34,000'THE ENGINE 2 OIL FILTER BYPASS LIGHT CAME ON. CAPTAIN HAD FLIGHT OFFICER TAKE OVER FLIGHT WHILE HE RAN THE QRH. QRH HAD THEM DESCEND TO 24,000' AND THE LIGHT WENT OUT, ALLOWING THEM TO LEAVE ENGINE 2 RUNNING. UPON COMPLETION OF THE QRH, AT 24,000', ELAC 1 AND HYDRAULIC LOW PRESSURE LIGHT CAME ON. PILOTS REPORT HYDRAULIC SYSTEM B READING 0/EMPTY. PILOTS USED ELECTRIC MOTOR TO EXTEND FLAPS 15 AND SWITCHED TO STANDBY RUDDER CONTROL DIVERTED TO ORD A/C WAS NOT OVERWEIGHT WHEN LANDING IN ORD, AND ALTERNATE BRAKES WERE USED TO STOP A/C. UPON LANDING, ENGINES WERE SHUTDOWN, AND FIRE DEPARTM ENT TOLD THE CREW ENG 2 WAS CREATING A LOT OF SMOKE. PILOTS A SKED IF THERE WAS FIRE, BUT FIRE DEPARTMENT REPORTED ONLY SMOKE. PILOTS STATED ITS LIKELY ONLY HYDRAULIC FLUID, FIRE DEPARTMENT WANTED TO SPRAY THE ENGINE AND FEREF L/P 9904254 FOR HYDRAULIC SYSTEM B FLUSHING. REF AMM 29-11-00-170-801. NO CONTAMINATES FOUND IN ANY SYSTEM B FILTERS. ALL FILTER BOWLS SAFETIED AND LEAK CHECK GOOD. PERFORMED DRY MOTOR PROCEDURE ON ENGINE #2 TO REMOVE EXCESS WATER IN REFERENCE TO AMM 71-00-00. REF L/P 9902751 FOR ENG 2 REPLAMENT AND RII REQUIREMENTS.
